2015-11-06T09:52:32+00:00Pritzker Hageman, P.A.Fred Pritzker 45 S 7th St, #2950 Minneapolis, MN, 55402 U.S.A +1.612.338.0202

A 36-year-old man went to the doctor with eye problems consisting of acute pain in both eyes and vision impairment¹. He had been to another doctor 10 days before, where he was treated with topical steroids for mild uveitis in both eyes (bilateral). The mild uveitis symptoms began 2 weeks after treatment with oral Avelox (moxifloxacin) for otitis (ear infection).

By the time of the second doctor visit, the man’s eye pain and vision were worse. The doctor did a slit lamp examination, which showed “fine pigment keratic precipitates, many pigment granules and few non-pigmented cells in the anterior chamber.” In other words he had pigment dispersion in both eyes.

The man’s irises, which are the colored part of the healthy eye, was “intensively depigmented.” Tests also showed a concave iris.

The authors of this case report ¹ believe their case further confirms that moxifloxacin can induce the development of “pseudouveitis characterized by an acute depigmentation of the iris.”

Our clients were severely injured after taking Avelox.

Reference: 1. Willermain, F., et al., Uveitis-Like Syndrome and Iris Transillumination after the Use of Oral Moxifloxacin. 2010. Eye. 24:1419.